MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported during a peripheral angiography procedure using a flexor ansel guiding sheath, the hub of the sheath came off when they were trying to reposition.The device was taken off over the wire and a new device was opened and placed over the wire.The procedure was finished successfully with the new device.No section of the device remained inside the patient's body.There were no adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation.A review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), specifications, and visual inspection of the returned device was conducted during the investigation.A used flexor ansel guiding sheath (kcfw-6.0-18/38-45-rb-anl2-hc) was returned for investigation.The dilators were not present.The connector cap is separated from the sheath tubing.A 2mm compression is present 8mm from the proximal end.3.2 cm from the distal end, a protrusion is noted.The flare is undamaged.The check-flo body was disassembled from the connector for further examination.No nonconformities were noted.The inner diameter of the connector cap is within specification.Instructions for use states, "warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Precautions: this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt." review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6736733
Report Number1820334-2017-01870
Device Sequence Number16496804
Product Code DYB
UDI-Device Identifier00827002299832
UDI-Public(01)00827002299832(17)200512(10)7907306
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL2-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date07/24/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1